Alert archive / New Mexico / High Wind Warnings in 2014

High Wind Warning 16, NWS Albuquerque, NM

December 13, 2014

NWS Albuquerque, NM issued this high wind warning at Dec 13, 2014, 9:29 PM MST. It took effect at Dec 14, 2014, 7:00 AM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2014, 9:29 PM MST (04:29 UTC)
In effect from
Dec 14, 2014, 7:00 AM MST
Expired
Dec 14, 2014, 8:00 PM MST
In force
13 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WWUS75 KABQ 140429
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
929 PM MST SAT DEC 13 2014

...VERY WINDY AND COLDER CONDITIONS DEVELOPING ON SUNDAY...

.POWERFUL WINDS WITHIN THE BASE OF A DEEP UPPER LEVEL LOW PRESSURE
SYSTEM WILL CROSS NEW MEXICO SUNDAY. SURFACE WINDS WILL INCREASE
AFTER SUNRISE SUNDAY THEN PEAK DURING THE LATE MORNING TO EARLY
AFTERNOON HOURS BEFORE TAPERING OFF AFTER SUNSET. SOME BLOWING SNOW
IS POSSIBLE WITHIN THE SANDIA MOUNTAINS AND AROUND CLINES CORNERS
HOWEVER THE MAIN IMPACTS WILL BE DUE TO VERY STRONG WINDS SUNDAY.

NMZ521>523-533>537-141100-
/O.NEW.KABQ.HW.W.0016.141214T1400Z-141215T0300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-
929 PM MST SAT DEC 13 2014

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 8 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 8 PM MST SUNDAY. 

* LOCATION...FROM THE SANDIA AND MANZANO MOUNTAINS EAST ALONG
  INTERSTATE 40 TO CLINES CORNERS...SANTA ROSA...TUCUMCARI...AS
  WELL AS THE AREA FROM VAUGHN TO FORT SUMNER...CLOVIS..AND
  PORTALES.

* WINDS...WESTERLY 35 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...WINDS WILL INCREASE AFTER SUNRISE SUNDAY THEN PEAK LATE
  MORNING TO EARLY AFTERNOON BEFORE TAPERING OFF SHORTLY AFTER
  SUNSET.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SNOW AROUND THE HIGHER
  TERRAIN...WITH POSSIBLY SOME BLOWING DUST ACROSS THE PLAINS.

* LOCAL IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL VERY
  DIFFICULT FOR LARGE AND HIGH PROFILE VEHICLES ALONG NORTH TO
  SOUTH ORIENTED ROADWAYS. LARGE TREE LIMBS AND POWER LINES MAY BE
  DOWNED. LOOSE AND LIGHT WEIGHT OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
566 
WWUS75 KABQ 141045
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 AM MST SUN DEC 14 2014

...VERY WINDY AND COLDER CONDITIONS DEVELOPING TODAY...

.POWERFUL WINDS WITHIN THE BASE OF A DEEP UPPER LEVEL LOW
PRESSURE SYSTEM WILL CROSS NEW MEXICO TODAY. THE STRONGEST WINDS
ARE EXPECTED FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD TO THE
TEXAS BORDER. WINDS WILL INCREASE AFTER SUNRISE THEN PEAK DURING
THE LATE MORNING TO EARLY AFTERNOON HOURS BEFORE TAPERING OFF
AFTER SUNSET. SOME BLOWING SNOW IS POSSIBLE WITHIN THE SANDIA
MOUNTAINS AND AROUND CLINES CORNERS.

NMZ521>523-533>537-141900-
/O.CON.KABQ.HW.W.0016.141214T1400Z-141215T0300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-
345 AM MST SUN DEC 14 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
8 PM MST THIS EVENING...

* LOCATION...FROM THE SANDIA AND MANZANO MOUNTAINS EAST ALONG 
  INTERSTATE 40 TO CLINES CORNERS...SANTA ROSA...TUCUMCARI...AS 
  WELL AS THE AREA FROM VAUGHN TO FORT SUMNER...CLOVIS..AND 
  PORTALES. 

* WINDS...WESTERLY 35 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...WINDS WILL INCREASE AFTER SUNRISE THEN PEAK LATE
  MORNING TO EARLY AFTERNOON BEFORE TAPERING OFF SHORTLY AFTER
  SUNSET.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SNOW AROUND THE HIGHER 
  TERRAIN...WITH POSSIBLY SOME BLOWING DUST ACROSS THE PLAINS. 

* LOCAL IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL VERY 
  DIFFICULT FOR LARGE AND HIGH PROFILE VEHICLES ALONG NORTH TO 
  SOUTH ORIENTED ROADWAYS. LARGE TREE LIMBS AND POWER LINES MAY 
  BE DOWNED. LOOSE AND LIGHT WEIGHT OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ524-526-529-532-538>540-141900-
/O.NEW.KABQ.WI.Y.0043.141214T1400Z-141215T0300Z/
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
345 AM MST SUN DEC 14 2014

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

* LOCATION...THIS INCLUDES MUCH OF SAN MIGUEL COUNTY AS WELL AS
  THE SOUTH CENTRAL MOUNTAINS...ADJACENT HIGHLANDS AND CHAVES
  COUNTY. 

* WINDS...WEST 25 TO 40 MPH WITH GUSTS BETWEEN 50 AND 55 MPH.

* TIMING...WINDS WILL INCREASE AFTER SUNRISE THEN PEAK DURING THE
  EARLY AFTERNOON BEFORE TAPERING OFF SHORTLY AFTER SUNSET.

* VISIBILITY...NO VISIBILITY RESTRICTIONS EXPECTED.

* LOCAL IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL VERY
  DIFFICULT FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH
  ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
285 
WWUS75 KABQ 141901
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1201 PM MST SUN DEC 14 2014

...VERY WINDY AND COLDER CONDITIONS TODAY...

.POWERFUL WINDS ON THE BACKSIDE OF A DEEP UPPER LEVEL LOW WILL
CONTINUE ACROSS NEW MEXICO THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED
FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD TO THE TEXAS
BORDER. WINDS WILL TAPER OFF AFTER SUNSET. SOME BLOWING SNOW IS
POSSIBLE IN THE SANDIA AND MANZANO MOUNTAINS AND AROUND CLINES
CORNERS.

NMZ521>523-533>537-150300-
/O.CON.KABQ.HW.W.0016.000000T0000Z-141215T0300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-
1201 PM MST SUN DEC 14 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* LOCATION...FROM THE SANDIA AND MANZANO MOUNTAINS EAST ALONG 
  INTERSTATE 40 TO CLINES CORNERS...SANTA ROSA...TUCUMCARI...AS 
  WELL AS THE AREA FROM VAUGHN TO FORT SUMNER...CLOVIS..AND 
  PORTALES. 

* WINDS...WESTERLY 35 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...WINDS WILL PEAK EARLY THIS AFTERNOON BEFORE TAPERING OFF
  AROUND SUNSET.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SNOW AROUND THE HIGHER 
  TERRAIN...WITH POSSIBLY SOME BLOWING DUST ACROSS THE PLAINS. 

* LOCAL IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL VERY 
  DIFFICULT FOR LARGE AND HIGH PROFILE VEHICLES ALONG NORTH TO 
  SOUTH ORIENTED ROADWAYS. LARGE TREE LIMBS AND POWER LINES MAY 
  BE DOWNED. LOOSE AND LIGHT WEIGHT OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ524-526-529-532-538>540-150300-
/O.CON.KABQ.WI.Y.0043.000000T0000Z-141215T0300Z/
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
1201 PM MST SUN DEC 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* LOCATION...THIS INCLUDES MUCH OF SAN MIGUEL COUNTY AS WELL AS 
  THE SOUTH CENTRAL MOUNTAINS...ADJACENT HIGHLANDS AND CHAVES 
  COUNTY. 

* WINDS...WEST 25 TO 40 MPH WITH GUSTS BETWEEN 50 AND 55 MPH.

* TIMING...WINDS WILL PEAK EARLY THIS AFTERNOON BEFORE TAPERING
  OFF AROUND SUNSET.

* VISIBILITY...NO VISIBILITY RESTRICTIONS EXPECTED.

* LOCAL IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL VERY 
  DIFFICULT FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH 
  ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
422 
WWUS75 KABQ 150238
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
738 PM MST SUN DEC 14 2014

NMZ521>523-533>537-150345-
/O.EXP.KABQ.HW.W.0016.000000T0000Z-141215T0300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-
738 PM MST SUN DEC 14 2014

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

WINDS HAVE WEAKENED IN MOST LOCATIONS SINCE SUNSET...SO THE HIGH
WIND WARNING WILL BE ALLOWED TO EXPIRE. WINDS ALOFT WILL REMAIN
STRONG...SO WEST WIND GUSTS FROM 35 TO 45 MPH WILL CONTINUE TO BE
POSSIBLE ACROSS THE HIGH TERRAIN THROUGH THE NIGHT.

$$

NMZ524-526-529-532-538>540-150345-
/O.EXP.KABQ.WI.Y.0043.000000T0000Z-141215T0300Z/
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
738 PM MST SUN DEC 14 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

WINDS HAVE WEAKENED IN MOST LOCATIONS SINCE SUNSET...SO THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE. WINDS ALOFT WILL REMAIN
STRONG...SO WEST WIND GUSTS FROM 35 TO 45 MPH WILL CONTINUE TO BE
POSSIBLE ACROSS THE HIGH TERRAIN THROUGH THE NIGHT.

$$

45

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Dec 13, 9:12 PM MST, 17 minutes earlier.

Area forecast discussion, Dec 13, 9:12 PM MST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
912 PM MST SAT DEC 13 2014

.UPDATE...
LATEST MET MOS CAME IN WITH EVEN STRONGER WINDS FOR SUNDAY AS A
POWERFUL 60 KNOTS 700-50MB JET SLAMS EAST WITHIN THE BASE OF THE
DEEPENING UPPER LOW. MAIN AREA OF SNOW WILL BE OVER FOR AREAS ON
THE SOUTH SIDE FROM SANDIAS EAST TO CLINES CORNERS SO WILL END
WINTER HIGHLIGHT AT 12Z...THEN BEGIN HIGH WIND WARNING AFTER 14Z.
MAIN CONCERN WILL CERTAINLY BE THE WIND SUNDAY...WITH SOME BLSN
A POSSIBILITY. UPDATES AND NEW PRODUCT HIGHLIGHTS OUT SHORTLY.

GUYER

&&

.PREV DISCUSSION...547 PM MST SAT DEC 13 2014...
.UPDATE...
FOCUSED GREATEST POPS AND RAIN/SNOW CHANGEOVER WITH CURRENT TIMING
OF COLD FRONTAL BOUNDARY THROUGH TONIGHT. 12Z/18Z MODEL SUITE AND
LATEST SPC HRRR AND LOCAL 5KM WRF INDICATE A DYNAMIC EVENING ON
TAP FOR THE REGION. MAIN CHANGES WERE TO CONVERT SHOWER WORDING TO
STRATIFORM WORDING AND INCREASE INTENSITY FOR MTN AREAS. CURRENT
WINTER HIGHLIGHTS LOOK GOOD...ALTHOUGH CONCERNED TAOS AREA MAY GET
CLOSE TO WARNING IMPACTS. OTHERWISE...THE SANGRES LOOK TO BE IN
THE CROSS HAIRS THRU NOON SUNDAY WITH 8 TO 12 INCHES AND LOCALLY
UP TO 16...PARTICULARLY ON WEST AND NW FACING ASPECTS. OVERNIGHT
SHIFT WILL LIKELY ADD SOME WIND HIGHLIGHTS FOR TOMORROW AS STRONG
NW FLOW RACES OVER THE REGION BEHIND THE DEPARTING UPPER LOW.

GUYER

&&

.PREV DISCUSSION...508 PM MST SAT DEC 13 2014...
.AVIATION...
00Z TAF CYCLE
A DEEPENING UPPER LEVEL TROUGH WILL FORM A CLOSED LOW OVER CENTRAL
NM TONIGHT...BEFORE GRADUALLY EJECTING NEWD ACROSS THE TX/OK
PANHANDLES ON SUNDAY. THE SYSTEM WILL CONTINUE TO PUSH A WAVE OF
PCPN WITH A PACIFIC COLD FRONT AND MVFR/IFR CONDITIONS IN
RAIN/SNOW AND MT OBSCURATIONS EASTWARD ACROSS THE FORECAST AREA
TONIGHT. MESOSCALE MODELS DEPICT THE PCPN TAPERING OFF AT KGUP AND
KFMN AFT 04 OR 05Z...THEN AT KAEG/KABQ AROUND 09Z. HOWEVER...FLIGHT
CATEGORY RESTRICTIONS SHOULD PERSIST INTO EARLY SUNDAY MORNING DUE
TO FOG AND LOW CLOUDS. ON SUNDAY...WRAP AROUND MOISTURE WILL FAVOR
LOCATIONS N OF I-40 AND ALONG/E OF THE CONTDVD FOR PERSISTENT
LINGERING RAIN/SNOW. SOME OF THIS WRAP AROUND PCPN COULD IMPACT
KSAF...KLVS AND KTCC SUNDAY AFTN.

44

&&

.PREV DISCUSSION...233 PM MST SAT DEC 13 2014...
.SYNOPSIS...
A ROUND OF WEEKEND WINTER WEATHER FOR NEW MEXICO WILL CLEAR IN
TIME FOR THE WORK WEEK NEXT WEEK...WITH THE NEXT ROUND OF WINTER
WEATHER DUE IN BY MIDWEEK. A SERIES OF NORTH PACIFIC DISTURBANCES
WILL EXTEND THIS WINTER VISIT...WITH SKIES CLEARING ON FRIDAY.
ANOTHER SIZABLE WINTER STORM IS HEADED FOR NEW MEXICO LATE NEXT
WEEKEND.

&&

.DISCUSSION...
CURRENTLY...HIGH AMPLITUDE SHARP TROUGH EXTENDING FROM WESTERN
CANADA ACROSS ARIZONA TO NORTHERN MEXICO WITH ACCOMPANYING SURFACE
COLD FRONT ALONG THE WESTERN BORDER OF NEW MEXICO WILL BE THE
WEATHER PLAYER FOR THE REMAINDER OF THE WEEKEND...AS NEW MEXICO
BRACES FOR A ROUND OF RAIN AND SNOW.

MODELS...IN REASONABLE AGREEMENT ON BASIC STORY THROUGH THE
UPCOMING WORK WEEK AND INTO THE PRE HOLIDAY WEEKEND. TROUGH FROM
WESTERN CANADA TO NORTHERN MEXICO WILL SPREAD INTO WESTERN NEW
MEXICO THIS EVENING...DEEPEN AROUND A CLOSED LOW OVER NORTHERN NEW
MEXICO OVERNIGHT TONIGHT...AND SHEAR RAPIDLY INTO THE CENTRAL
PLAINS STATES THROUGH SUNDAY AFTERNOON. NORTHWEST FLOW ON
DOWNSTREAM LIMB OF HIGH AMPLITUDE RIDGE WILL PROVIDE A COUPLE OF
DAYS BREATHER IN ADVANCE OF LARGE SCALE PACIFIC TROUGH SYSTEM
DRIFTING INTO WESTERN NEW MEXICO BY WEDNESDAY. A QUICK WEDNESDAY
SHORTWAVE WILL BE FOLLOWED BY A MORE SUBSTANTIAL SYSTEM MOVING
INTO WESTERN NEW MEXICO ON THURSDAY...BUT MODELS ARE INTERESTING A
NEW WRINKLE ON PROJECTED SYSTEM PATH. BOTH HAVE SLOWED EASTWARD
PROGRESS OF THIS STRONGER SYSTEM...AND INSTEAD ARE NOW DIGGING IT
WELL SOUTH INTO CENTRAL CHIHUAHUA AS RIDGE BUILDS WITH AUTHORITY
FROM THE SOUTHERN CALIFORNIA COAST TO THE CANADIAN ROCKIES. THIS
RIDGE WILL MOVE ACROSS NEW MEXICO FOR AT LEAST THE FIRST HALF OF
NEXT WEEKEND...AS THE NEXT STORM SYSTEM OUT OF THE NORTHERN
PACIFIC RAMS INTO SOUTHERN CALIFORNIA AND MAKES VERY SLOW PROGRESS
INTO NORTHERN MEXICO NEAR THE NEW MEXICO BOOT HEEL BY MONDAY
MORNING...LEAVING THE BULK OF NEW MEXICO UNDER THE LESS ACTIVE
NORTHERN LIMBS OF THE TROUGH HEADING INTO THE HOLIDAY WEEK. THIS
IS A CHANGE...AND FUTURE RUNS WILL BE WATCHED CLOSELY TO VERIFY
THAT THE MECHANICS OF THIS PATTERN CAN BE MAINTAINED WITH SOME
DEGREE OF RUN TO RUN CONTINUITY.

OVERNIGHT...COOLER AIR MOVING IN FROM THE WEST...WITH TEMPERATURES
5 TO 10 DEGREES BELOW THOSE OBSERVED SATURDAY MORNING. WESTERN
SHOWERS WILL CHANGE OVER TO SNOW AND EXPAND COVERAGE RAPIDLY TO
THE EAST BY SUNDAY MORNING. HEAVIEST SNOW WILL FOCUS ON THE SAN
JUAN...TUSAS...AND JEMEZ MOUNTAINS EARLY IN THE OVERNIGHT...WITH
SNOW COVERAGE PICKING UP OVER THE SANGRE DE CRISTO RANGE BY SUNDAY
MORNING...WITH THESE SPOTS CONTINUING UNDER A WINTER WEATHER
WARNING. AWAY FROM THE HIGH COUNTRY...MUCH OF THE WEST AND CENTRAL
WILL PICK UP SOME OVERNIGHT SNOWFALL...WITH REDUCED SNOWFALL OVER
THE RIO GRANDE VALLEY. DEEPENING SURFACE LOW OVER NORTHEAST NEW
MEXICO AND EASTERN COLORADO WILL PROVIDE SUPPORTING FORCING FOR
INCREASING WIND SPEEDS OVERNIGHT...WITH BREEZY TO WINDY CONDITIONS
OVER THE EAST SLOPES AND ADJACENT PLAINS OF THE CENTRAL MOUNTAIN
CHAIN...AND OVER THE CONTINENTAL DIVIDE BY SUNRISE ON SUNDAY.
SOUTHERN PORTIONS OF THE SANGRE DE CRISTO RANGE AND ADJACENT
PLAINS ALONG INTERSTATE 40 COULD SEE SOME BLOWING SNOW WITH POOR
VISIBILITIES.

FOR SUNDAY...MUCH COOLER BUT TEMPERATURES WITHIN A FEW DEGREES OF
MID DECEMBER NORMALS. STORM COVERAGE WILL CONTINUE OVER THE
STATE...WITH SOMEWHAT REDUCED INTENSITY SOUTH OF INTERSTATE
40...AND STORM FOCUS SHIFTING TO THE SANGRE DE CRISTO
RANGE...RATON RIDGE...AND ON INTO SOUTHEAST COLORADO. GUSTY WINDS
WILL SHIFT NORTHWEST AS THE STORM SYSTEM DEPARTS...WITH STRONG
WINDS CONTINUING OVER THE CONTINENTAL DIVIDE...AND OUT OVER THE
CENTRAL MOUNTAIN CHAIN EAST SLOPES AND ADJACENT SLOPES THROUGH
SUNDAY AFTERNOON. WITH THE LAST OF THE SNOW OVER NORTHERN AND
WESTERN NEW MEXICO...NORTHEAST NEW MEXICO WILL BE IN FOR THE MIXED
BAG OF MOUNTAIN SNOW...AND THUNDERSTORMS OVER THE PLAINS GENERALLY
FROM INTERSTATE 40 NORTH AND INTERSTATE 25 EAST. SNOWFALL RATES
WILL DROP OFF THROUGH THE DAY...WITH GREATEST SNOWFALL
ACCUMULATION OVER THE SANGRE DE CRISTO RANGE AND OUT OVER RATON
RIDGE. HAVE ADDED RATON RIDGE AND JOHNSON MESA AREA TO SUITE OF
SNOW ADVISORIES FOR THE DAY ON SUNDAY TO COVER SNOW ISSUES ON
INTERSTATE 25 CROSSING THE COLORADO LINE.

FOR MONDAY...LAST OF THE SNOW WILL BE OUT OF NORTHEAST NEW MEXICO
BY MONDAY DAYBREAK...LEAVING CLEARING SKIES AND NORTHWEST FLOW
OVER THE STATE. WARMING IN THE WEST AND STEADY TEMPERATURES IN THE
EAST WILL KEEP THE STATE NEAR MID DECEMBER NORMALS FOR THE DAY.
WEAKENING SURFACE PRESSURE GRADIENT WILL ALSO DROP WIND
SPEEDS THROUGH THE DAY.

FOR TUESDAY...RIDGE SHEARING ACROSS NEW MEXICO TO LEAVE STATE IN
BROAD SOUTHWEST FLOW INTO TUESDAY AFTERNOON. NEXT INBOUND TROUGH
TAKING SHAPE ON THE WEST COAST WILL MOVE TO THE WESTERN NEW MEXICO
BORDER TUESDAY NIGHT...AND KICK OFF THE NEXT ROUND OF UNSETTLED
WEATHER THROUGH THE NEXT SEVERAL DAYS. SOME TUESDAY AFTERNOON
SOUTHWEST BREEZES OVER THE NORTHEAST CORNER OF THE STATE...BUT
WIND SPEEDS GENERALLY MODEST ELSEWHERE DURING THE DAY...AND SPEEDS
GENERALLY SUBDUED GOING INTO TUESDAY NIGHT.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...FIRST SHORTWAVE BURST OUT OF
ARIZONA WILL PUSH ACROSS NEW MEXICO ON WEDNESDAY WITH MORE
SUBSTANTIAL SYSTEM ARRIVING OVER THE STATE ON THURSDAY. SYSTEM
WILL CLEAR OFF TO THE EAST ON FRIDAY WITH SHOWER COVERAGE TAPERING
OFF. WITH MORE SOUTHERLY EXCURSION...SNOW COVERAGE THURSDAY MAY
SHOW SOME PREFERENCE FOR AREAS SOUTH OF INTERSTATE 40...WITH
REDUCED AMOUNTS OVER THE HIGH COUNTRY TO THE NORTH...AND THIS
TREND WILL BE WATCHED CAREFULLY IN THE DAYS TO COME.
OTHERWISE...VERY MODEST COOLING TREND WILL PUSH MOST SPOTS 3 TO 8
DEGREES BELOW MID DECEMBER NORMALS BY FRIDAY. WITH A LACK OF
STRONG SURFACE PRESSURE GRADIENTS...WIND SPEEDS WILL BE RUNNING ON
THE MODEST SIDE ALL THREE DAYS.

SHY

&&

.FIRE WEATHER...
A VERY ACTIVE WEATHER PATTERN WILL COMMENCE TODAY AND CONTINUE
THROUGH THE NEXT SEVEN DAYS. A VIGOROUS STORM SYSTEM AND STRONG
FRONTAL BAND OF PRECIPITATION WILL STRENGTHEN OVER WRN NM LATE THIS
AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. WETTING PRECIPITATION
IS EXPECTED OVER MUCH OF THE WESTERN HALF OF NEW MEXICO WITH
SIGNIFICANT SNOWFALL OVER THE NORTHERN MOUNTAINS AND PERHAPS THE
SANDIAS AND MANZANOS. PRECIPITATION WILL INCREASE IN COVERAGE AND
INTENSITY LATE THIS AFTERNOON INTO THIS EVENING OVER WESTERN
AREAS...SPREADING INTO CENTRAL NEW MEXICO AROUND MID-EVENING. SNOW
LEVELS WILL DROP RAPIDLY BEHIND THE ASSOCIATED SURFACE COLD FRONT.

DEEPENING SURFACE LOW OVER FAR NE NM WILL COMBINE WITH STRONG NW
WINDS NEAR MOUNTAIN TOP LEVEL TO CREATE WINDY CONDITIONS SUNDAY.
MAIN AREAS AFFECTED BY THE STRONGEST WINDS (LOCALLY AS HIGH AS 55
MPH) WILL BE THE SANDIA AND MANZANO MOUNTAINS EAST TO THE CENTRAL
HIGHLANDS FROM SUNDAY MORNING THROUGH SUNDAY EVENING. AREAS OF SNOW
AND BLOWING SNOW WILL DEVELOP SUNDAY MORNING IN THESE SAME AREAS.
TEMPERATURES SUNDAY WILL BE MUCH COLDER...WITH HIGHS BELOW AVERAGE
FOR THE FIRST TIME THIS MONTH.

A TRANQUIL WEATHER PATTERN UNDER A HIGH PRESSURE RIDGE/SW FLOW ALOFT
WILL MOVE IN FOR MONDAY AND TUESDAY. VENTILATION RATES WILL DROP TO
POOR ALL AREAS MONDAY AS THE LOW LEVEL COLD AIR WILL BE SLOW TO
MODIFY AND WARMER AIR ALOFT MOVES OVERHEAD. VENT RATES IMPROVE
TUESDAY AS SOUTHWEST WINDS INCREASE SOMEWHAT.

THE NEXT PACIFIC TROUGH APPROACHES FROM THE WEST TUESDAY NIGHT. GFS
AND ECMWF IN GOOD AGREEMENT THROUGH WEDNESDAY...BRINGING SCATTERED
SNOW SHOWERS TO MUCH OF WESTERN AND NWRN NM DURING THE DAY WEDNESDAY
INTO WEDNESDAY NIGHT. VENTILATION RATES CONTINUE TO IMPROVE
WEDNESDAY AS COLDER AIR ALOFT ASSOCIATED WITH THE TROUGH MOVES OVER.
MODELS BEGIN TO DIVERGE LATE IN THE WEEK WITH REGARD TO HOW FAR
SOUTH A TRAILING SYSTEM WILL TRACK FOR THE LATTER HALF OF THE WORK
WEEK.

33

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 AM MST SUNDAY FOR THE FOLLOWING
ZONES...NMZ502>506-521>523.

HIGH WIND WARNING FROM 7 AM TO 8 PM MST SUNDAY FOR THE FOLLOWING
ZONES...NMZ521>523-533>537.

WINTER WEATHER ADVISORY UNTIL 5 PM MST SUNDAY FOR THE FOLLOWING
ZONES...NMZ516>518.

WINTER STORM WARNING UNTIL 5 PM MST SUNDAY FOR THE FOLLOWING
ZONES...NMZ510>515.

WINTER WEATHER ADVISORY FROM 5 AM TO 5 PM MST SUNDAY FOR THE
FOLLOWING ZONES...NMZ527.

&&
Hazardous weather outlook, Dec 13, 5:05 AM MST, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
505 AM MST SAT DEC 13 2014

NMZ501>540-141300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
505 AM MST SAT DEC 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL AFFECT PORTIONS OF THE PECOS VALLEY IN CHAVES
COUNTY AS WELL AS PORTIONS OF THE ROOSEVELT COUNTY THIS MORNING.
SNOW MAY BEGIN TO ACCUMULATE OVER SOME OF THE HIGH TERRAIN OF WES
CENTRAL AND NORTHWEST NEW MEXICO LATE THIS AFTERNOON...BUT WILL
BECOME MORE WIDESPREAD AND HEAVIER OVER THE WEST CENTRAL...NORTHWEST
AND NORTH CENTRAL TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ACCUMULATING SNOW IS EXPECTED TO CONTINUE SUNDAY MORNING OVER THE
NORTHWEST AND NORTH CENTRAL BEFORE TAPERING OFF IN THE AFTERNOON. IN
ADDITION...WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AS
HIGH AS 60 MPH WILL STRETCH ALONG PORTIONS OF THE CENTRAL MOUNTAIN
CHAIN AND ADJACENT HIGHLANDS SUNDAY. UNSETTLED WEATHER WITH
POTENTIAL FOR HIGHER ELEVATION SNOW IS POSSIBLE NEXT WEDNESDAY
THROUGH FRIDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR
BY CALLING 1.888.386.7637.

In the hours before

Local storm report, Dec 13, 8:30 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
830 PM MST SAT DEC 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     SNOW             VANDERWAGEN             35.27N 108.75W
12/13/2014  M3.0 INCH        MCKINLEY           NM   PUBLIC

0600 PM     SNOW             5 SSW TOADLENA          36.17N 108.93W
12/13/2014  E1.0 INCH        SAN JUAN           NM   OTHER FEDERAL

            NAVAJO WHISKEY CREEK SNOTEL.

0800 PM     SNOW             5 E EL MORRO            35.05N 108.24W
12/13/2014  M3.0 INCH        CIBOLA             NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1401539
EVENT NUMBER ABQ1401540
EVENT NUMBER ABQ1401541

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:45 AM MSTWind AdvisoryABQ16 hr

Nearby

High Wind Warnings in New Mexico, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.